Louisiana, 2004

Damaging Wind in Louisiana, August 24, 2004

August 24, 2004 · NWS LCH · 1 event in 1 county or zone

Ag center recorded 66 mph wind gust. A barn lost part of its roof and door.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LCH wrote it up.

Ag center recorded 66 mph wind gust. A barn lost part of its roof and door.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Aug 24, 8:50 AM CST, 3 hours 10 minutes earlier.

Area forecast discussion, Aug 24, 8:50 AM CST, 3 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
950 AM CDT TUE AUG 24 2004

.DISCUSSION...
NOT MUCH ACTIVITY ON THE RADAR THIS MORNING. BOTH MODEL GUIDANCE AND
H20 VAPOR SATELLITE IMAGERY SHOW SLIGHTLY DRIER AIR ALOFT MOVING SE
ACROSS E TX...WHICH WILL GRADUALLY DIMINISH TSRA ACTIVITY ACROSS
TX...AND LA THIS EVENING. THIS IS DUE TO A MINOR 500MB SHORTWAVE AXIS
OVER THE TX/LA BORDER THIS MORNING WITH THE SUBSIDENCE BEHIND IT IN
TX...AND LIFT AHEAD OF IT ACROSS C AND SC LA...AS STATED IN THIS
MORNINGS DISCUSSION. SO WILL MAKE MINOR ADJUSTMENTS TO THE ZONES...
LEAVING 30% ACROSS BPT...LCH...POE ZONES...AND 40% AEX...LFT ZONES.

DML

.PREVIOUS DISCUSSION...MID-LEVEL HIGH CONTINUES TO BE PARKED OUT OVER
THE NORTH-CENTRAL GULF OF MEXICO WHILE A SHORTWAVE IS MOVING OVER THE
TOP OF THE HIGH OVER EAST TX. SHORTWAVE WILL MOVE SLOWLY EASTWARD
TODAY SO HAVE SLIGHTLY HIGHER POPS OVER LA ZONES. WEAK SUBSIDENCE
WILL TAKE PLACE BEHIND THE SHORTWAVE TODAY OVER TX ZONES...BUT NOT
ENOUGH TO ENTIRELY CUT OFF AFTERNOON CONVECTION AS PWS WILL REMAIN
NEAR 2 INCHES.

AFTER TODAY...HIGH BEGINS TO EXPAND NORTHWARD SO WELL BE LOOKING AT
MAINLY SOME WIDELY SCATTERED TSTM ACTIVITY TAKING PLACE FOR THE REST
OF THE WEEK WITH DAYTIME HEATING. MAINLY KIND OF A BORING PATTERN
SETTING UP FOR THE REMAINDER OF THE WEEK WITH TYPICAL LATE AUGUST
WEATHER EXPECTED.

TOWARDS THE END OF THE WEEK AND INTO THE WEEKEND...THE HIGH SHIFTS
WESTWARD INTO NORTHERN MEXICO WITH A WEAKNESS IN THE HEIGHTS NOTED
OVER EAST TX AND LOUISIANA. THIS MAY BE ENOUGH TO INCREASE OUR POPS
A BIT INTO THE WEEKEND...BUT WILL CONTINUE WITH JUST SCT ACTIVITY
FOR THE TIME BEING. HO HUM...

&&

.PRELIMINARY POINT TEMPS/POPS...
LCH  91  76  91  76 /  40  20  30  20
BPT  92  76  92  76 /  30  20  30  20
AEX  91  74  92  74 /  40  20  30  20
LFT  92  76  91  75 /  40  20  30  20

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.

&&

WILEY
Hazardous weather outlook, Aug 24, 5:14 AM CST, 6 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
614 AM CDT TUE AUG 24 2004

GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-
241659-
ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON-
CAMERON, LA TO HIGH ISLAND, TX FROM 20 TO 60 NM-
CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-EVANGELINE-HARDIN-IBERIA-
JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE-
LOWER ATCHAFALAYA RIVER TO CAMERON, LA FROM 20 TO 60 NM-
LOWER ATCHAFALAYA RIVER TO CAMERON, LA OUT 20 NM-LOWER ST MARTIN-
NEWTON-ORANGE-RAPIDES-ST LANDRY-ST MARY-TYLER-UPPER ST MARTIN-
VERMILION-VERNON-
614 AM CDT TUE AUG 24 2004

.DAY ONE...TODAY AND TONIGHT...
DEEP MOISTURE AND AN UPPER LEVEL DISTURBANCE WILL PROVIDE
THE FOCUS FOR SCATTERED SHOWERS AND THUNDERSTORMS TODAY.
SHOWERS WILL CONTINUE INTO THE EVENING HOURS. SEVERE WEATHER IS NOT
ANTICIPATED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH SUNDAY...
AN UPPER LEVEL HIGH PRESSURE AREA WILL BUILD INTO THE AREA...BUT
WITH ABUNDANT MOISTURE WIDELY SCATTERED THUNDERSTORMS WILL BE
POSSIBLE EACH DAY. SEVERE WEATHER IS NOT ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS
NOT REQUESTED AT THIS TIME.

WILEY

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, St. Landry

When
August 24, 12:00 PM CST
Where
St. Landry County, Washington
Measured
57 kt (66 mph) measured gust
Property damage
$5,000
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
30.600, -92.033

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2004Every state in 2004This day in weather historyWarnings in Louisiana, August 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5417839.